Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the volume of sections of a convex body by cones


Authors: Matthieu Fradelizi, Mathieu Meyer and Vlad Yaskin
Journal: Proc. Amer. Math. Soc. 145 (2017), 3153-3164
MSC (2010): Primary 52A20, 52A40
DOI: https://doi.org/10.1090/proc/13457
Published electronically: January 23, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that in small codimensions, the sections of a convex body in $ \mathbb{R}^n$ through its centroid are quite symmetric with respect to volume. As a consequence of our estimates we give a positive answer to a problem posed by M. Meyer and S. Reisner regarding convex intersection bodies.


References [Enhancements On Off] (What's this?)

  • [1] Keith Ball, Logarithmically concave functions and sections of convex sets in $ {\bf R}^n$, Studia Math. 88 (1988), no. 1, 69-84. MR 932007
  • [2] L. Berwald, Verallgemeinerung eines Mittelwertsatzes von J. Favard für positive konkave Funktionen, Acta Math. 79 (1947), 17-37 (German). MR 0021036
  • [3] T. Bonnesen and W. Fenchel, Theory of convex bodies, translated from the German and edited by L. Boron, C. Christenson and B. Smith, BCS Associates, Moscow, ID, 1987. MR 920366
  • [4] Christer Borell, Complements of Lyapunov's inequality, Math. Ann. 205 (1973), 323-331. MR 0323977
  • [5] Silouanos Brazitikos, Apostolos Giannopoulos, Petros Valettas, and Beatrice-Helen Vritsiou, Geometry of isotropic convex bodies, Mathematical Surveys and Monographs, vol. 196, American Mathematical Society, Providence, RI, 2014. MR 3185453
  • [6] M. Fradelizi, Sections of convex bodies through their centroid, Arch. Math. (Basel) 69 (1997), no. 6, 515-522. MR 1480519, https://doi.org/10.1007/s000130050154
  • [7] Matthieu Fradelizi, Hyperplane sections of convex bodies in isotropic position, Beiträge Algebra Geom. 40 (1999), no. 1, 163-183. MR 1678528
  • [8] Matthieu Fradelizi, Grigoris Paouris, and Carsten Schütt, Simplices in the Euclidean ball, Canad. Math. Bull. 55 (2012), no. 3, 498-508. MR 2957266, https://doi.org/10.4153/CMB-2011-142-1
  • [9] B. Grünbaum, Partitions of mass-distributions and of convex bodies by hyperplanes, Pacific J. Math. 10 (1960), 1257-1261. MR 0124818
  • [10] Olivier Guédon and Emanuel Milman, Interpolating thin-shell and sharp large-deviation estimates for isotropic log-concave measures, Geom. Funct. Anal. 21 (2011), no. 5, 1043-1068. MR 2846382, https://doi.org/10.1007/s00039-011-0136-5
  • [11] Olivier Guédon, Piotr Nayar, and Tomasz Tkocz, Concentration inequalities and geometry of convex bodies, Analytical and probabilistic methods in the geometry of convex bodies, IMPAN Lect. Notes, vol. 2, Polish Acad. Sci. Inst. Math., Warsaw, 2014, pp. 9-86. MR 3329056
  • [12] Douglas Hensley, Slicing convex bodies--bounds for slice area in terms of the body's covariance, Proc. Amer. Math. Soc. 79 (1980), no. 4, 619-625. MR 572315, https://doi.org/10.2307/2042510
  • [13] R. Kannan, L. Lovász, and M. Simonovits, Isoperimetric problems for convex bodies and a localization lemma, Discrete Comput. Geom. 13 (1995), no. 3-4, 541-559. MR 1318794, https://doi.org/10.1007/BF02574061
  • [14] Erwin Lutwak, Intersection bodies and dual mixed volumes, Adv. in Math. 71 (1988), no. 2, 232-261. MR 963487, https://doi.org/10.1016/0001-8708(88)90077-1
  • [15] Mathieu Meyer and Shlomo Reisner, The convex intersection body of a convex body, Glasg. Math. J. 53 (2011), no. 3, 523-534. MR 2822796, https://doi.org/10.1017/S0017089511000103
  • [16] Mathieu Meyer and Elisabeth Werner, The Santaló-regions of a convex body, Trans. Amer. Math. Soc. 350 (1998), no. 11, 4569-4591. MR 1466952, https://doi.org/10.1090/S0002-9947-98-02162-X
  • [17] Carsten Schütt, Floating body, illumination body, and polytopal approximation, C. R. Acad. Sci. Paris Sér. I Math. 324 (1997), no. 2, 201-203 (English, with English and French summaries). MR 1438384, https://doi.org/10.1016/S0764-4442(99)80345-0

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 52A20, 52A40

Retrieve articles in all journals with MSC (2010): 52A20, 52A40


Additional Information

Matthieu Fradelizi
Affiliation: Université Paris-Est, Laboratoire d’Analyse et de Mathématiques Appliquées UMR 8050, UPEMLV, UPEC, CNRS F-77454, Marne-la-Vallée, France
Email: matthieu.fradelizi@u-pem.fr

Mathieu Meyer
Affiliation: Université Paris-Est, Laboratoire d’Analyse et de Mathématiques Appliquées UMR 8050, UPEMLV, UPEC, CNRS F-77454, Marne-la-Vallée, France
Email: mathieu.meyer@u-pem.fr

Vlad Yaskin
Affiliation: Department of Mathematical and Statistical Sciences, University of Alberta, Edmonton, Alberta T6G 2G1, Canada
Email: yaskin@ualberta.ca

DOI: https://doi.org/10.1090/proc/13457
Keywords: Convex body, section, $s$-concave function, centroid
Received by editor(s): April 12, 2016
Received by editor(s) in revised form: August 29, 2016
Published electronically: January 23, 2017
Additional Notes: The third author was supported in part by NSERC. Part of this work was done when the third author was visiting Université Paris-Est Marne-la-Vallée. He is grateful for its hospitality
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society